Alert archive / Utah / Red Flag Warnings in 2006
Red Flag Warning 15, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jun 18, 2006, 2:39 PM MDT. It took effect at Jun 19, 2006, 9:56 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2006, 2:39 PM MDT (20:39 UTC)
- In effect from
- Jun 19, 2006, 9:56 AM MDT
- Expired
- Jun 19, 2006, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 182039 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 239 PM MDT SUN JUN 18 2006 UTZ420-190445- /O.CAN.KSLC.FW.W.0014.000000T0000Z-060619T0300Z/ /O.UPG.KSLC.FW.A.0011.060619T1800Z-060620T0300Z/ /O.NEW.KSLC.FW.W.0015.060619T1800Z-060620T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 239 PM MDT SUN JUN 18 2006 ...RED FLAG WARNING IS CANCELLED FOR THE REST OF TODAY FOR NORTHWEST UTAH FIRE WEATHER ZONE 420... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT MONDAY FOR NORTHWEST UTAH FOR STRONG WINDS...LOW HUMIDITY AND ISOLATED DRY THUNDERSTORMS INCLUDING FIRE WEATHER ZONE 420... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR NORTHWEST UTAH...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT MONDAY. THE RED FLAG WARNING FOR THE REST OF TODAY HAS BEEN CANCELLED AND THE FIRE WEATHER WATCH FOR MONDAY IS NO LONGER IN EFFECT. A COLD FRONT WILL CROSS NORTHWEST UTAH MONDAY BRINGING COOLER AIR. HOWEVER...THE AIRMASS WILL STAY DRY AND THE NORTHWEST WINDS BEHIND THE FRONTAL BOUNDARY WILL BE STRONG ENOUGH TO CREATE CRITICAL FIRE WEATHER CONDITIONS. ALSO...ISOLATED DRY THUNDERSTORMS WITH STRONG GUSTY WINDS ARE POSSIBLE LATE MONDAY AND MONDAY EVENING OVER THIS AREA. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ434-435-437-439-190300- /O.UPG.KSLC.FW.A.0011.060619T1800Z-060620T0300Z/ /O.NEW.KSLC.FW.W.0015.060619T1800Z-060620T0300Z/ /O.CON.KSLC.FW.W.0014.000000T0000Z-060619T0300Z/ WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- 239 PM MDT SUN JUN 18 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR WEST CENTRAL AND SOUTHWEST UTAH INCLUDING FIRE WEATHER ZONES 434 435 437 AND 439... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT MONDAY FOR STRONG WINDS...LOW HUMIDITY AND ISOLATED DRY THUNDERSTORMS FOR WEST CENTRAL AND SOUTHWEST UTAH INCLUDING FIRE WEATHER ZONES 434 435 437 AND 439... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT MONDAY FOR WEST CENTRAL AND SOUTHWEST UTAH. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FOR THESE AREAS UNTIL 9 PM MDT THIS EVENING. VERY LOW HUMIDITIES WILL BE OVER THIS AREA THIS AFTERNOON INTO THIS EVENING. LOCALLY STRONG SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON AND WILL CREATE POCKETS OF CRITICAL FIRE WEATHER CONDITIONS...MAINLY OVER THE SOUTHWEST. WINDS WILL DROP OFF BY MID EVENING. SOUTHWEST WINDS WILL BECOME MORE WIDESPREAD OVER SOUTHWESTERN UTAH ON MONDAY AND WILL BE STRONGER THAN TODAY. THIS COMBINED WITH A CONTINUED VERY DRY AIRMASS WILL CREATE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS. ALSO...ISOLATED DRY THUNDERSTORMS WITH STRONG GUSTY WINDS ARE POSSIBLE LATE MONDAY AND MONDAY EVENING OVER THIS AREA NORTH OF ABOUT MILFORD. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ431>433-436-438-440-441-445>448-190445- /O.UPG.KSLC.FW.A.0011.060619T1800Z-060620T0300Z/ /O.NEW.KSLC.FW.W.0015.060619T1800Z-060620T0300Z/ EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- SANPETE AND SEVIER VALLEYS-CENTRAL UTAH MOUNTAINS-HENRY MOUNTAINS- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS- 239 PM MDT SUN JUN 18 2006 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT MONDAY FOR STRONG WINDS...LOW HUMIDITY AND ISOLATED DRY THUNDERSTORMS FOR CENTRAL...SOUTHERN AND EASTERN UTAH INCLUDING FIRE WEATHER ZONES 431 THROUGH 433 436 438 440 441 AND 445 THROUGH 448... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT MONDAY FOR CENTRAL...SOUTHERN AND EASTERN UTAH. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS WILL INCREASE OVER THESE AREAS MONDAY AND WILL COMBINE WITH VERY LOW HUMIDITIES TO CREATE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS THROUGH MONDAY EVENING. ALSO...ISOLATED DRY THUNDERSTORMS WITH STRONG GUSTY WINDS ARE POSSIBLE LATE MONDAY AND MONDAY EVENING OVER CENTRAL AND NORTHEASTERN UTAH. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ449-190445- /O.NEW.KSLC.FW.W.0015.060619T1800Z-060620T0300Z/ SOUTHERN SAN JUAN COUNTY- 239 PM MDT SUN JUN 18 2006 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FAR SOUTHEASTERN UTAH INCLUDING FIRE WEATHER ZONE 449... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT MONDAY FOR FAR SOUTHEASTERN UTAH. SOUTHWEST WINDS WILL INCREASE OVER THIS AREA MONDAY AND WILL COMBINE WITH VERY LOW HUMIDITIES TO CREATE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS THROUGH MONDAY EVENING. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
5 follow-up statements
000 WWUS85 KSLC 190245 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 845 PM MDT SUN JUN 18 2006 UTZ434-435-437-439-191100- /O.EXP.KSLC.FW.W.0014.000000T0000Z-060619T0300Z/ /O.CON.KSLC.FW.W.0015.060619T1800Z-060620T0300Z/ WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- 845 PM MDT SUN JUN 18 2006 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT MONDAY FOR GUSTY SOUTHWEST WINDS COMBINED WITH VERY LOW RELATIVE HUMIDITY FOR SOUTHWEST UTAH AFFECTING FIRE ZONES 434...435... 437 AND 439... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT MONDAY FOR GUSTY SOUTHWEST WINDS COMBINED WITH VERY LOW RELATIVE HUMIDITY FOR SOUTHWEST UTAH AFFECTING FIRE ZONES 434...435...437 AND 439. GUSTY SOUTHWEST WINDS WILL BECOME MORE WIDESPREAD OVER SOUTHWEST UTAH ON MONDAY AND WILL BE STRONGER THAN TODAY. THIS...COMBINED WITH A CONTINUED VERY DRY AIRMASS WILL CREATE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS. ALSO...ISOLATED DRY THUNDERSTORMS WITH STRONG GUSTY WINDS ARE ALSO POSSIBLE LATE MONDAY AND MONDAY EVENING OVER ZONE 434 AND NORTHERN ZONE 435. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ420-431>433-436-438-440-441-445>449-191100- /O.CON.KSLC.FW.W.0015.060619T1800Z-060620T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- SANPETE AND SEVIER VALLEYS-CENTRAL UTAH MOUNTAINS-HENRY MOUNTAINS- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 845 PM MDT SUN JUN 18 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT MONDAY FOR WESTERN AND SOUTHERN UTAH FOR LOW RELATIVE HUMIDITY...GUSTY WINDS AND ISOLATED DRY THUNDERSTORMS...VALID FOR ZONES 420...431...432...433...436...438...440...441... AND 445 THROUGH 449... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT MONDAY FOR WESTERN AND SOUTHERN UTAH FOR LOW RELATIVE HUMIDITY...GUSTY WINDS AND ISOLATED DRY THUNDERSTORMS...VALID FOR ZONES 420...431...432...433...436...438...440...441... AND 445 THROUGH 449. SOUTHWEST WINDS WILL INCREASE OVER THESE AREAS MONDAY AND WILL COMBINE WITH VERY LOW HUMIDITY TO CREATE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS THROUGH MONDAY EVENING. ALSO...ISOLATED DRY THUNDERSTORMS WITH STRONG GUSTY WINDS ARE POSSIBLE LATE MONDAY AND MONDAY EVENING...MAINLY OVER CENTRAL AND NORTHEAST UTAH. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ GIBSON
000 WWUS85 KSLC 191100 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 500 AM MDT MON JUN 19 2006 UTZ420-431>441-445>449-191800- /O.CON.KSLC.FW.W.0015.060619T1800Z-060620T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-HENRY MOUNTAINS- UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 500 AM MDT MON JUN 19 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. A WEAK COLD FRONT MOVING INTO EXTREME NORTHWEST UTAH THIS MORNING WILL LEAD TO INCREASING SOUTHERLY WINDS ACROSS WESTERN AND SOUTHERN UTAH THIS AFTERNOON. THESE WINDS COMBINED WITH VERY LOW HUMIDITY WILL PRODUCE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON THROUGH MID EVENING. IN ADDITION...ISOLATED DRY THUNDERSTORMS WITH STRONG GUSTY WINDS ARE POSSIBLE LATE MONDAY AFTERNOON THROUGH EARLY MONDAY EVENING. THE AREAS MOST LIKELY TO SEE THESE STORMS ARE CENTRAL AND EXTREME NORTHWEST UTAH. THE COLD FRONT WILL STALL OVER SOUTHERN UTAH THIS EVENING. WINDS WILL GRADUALLY DECREASE THIS EVENING...WITH HUMIDITIES REMAINING LOW SOUTH OF THE FRONT OVER EXTREME SOUTHERN UTAH. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DEVELOP SHORTLY. $$
000 WWUS85 KSLC 191556 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 956 AM MDT MON JUN 19 2006 UTZ423-424-200000- /O.EXB.KSLC.FW.W.0015.060619T1600Z-060620T0300Z/ SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- 956 AM MDT MON JUN 19 2006 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WINDS...LOW HUMIDITY AND ISOLATED DRY THUNDERSTORMS FOR THE CENTRAL AND SOUTHERN WASATCH FRONT INCLUDING FIRE WEATHER ZONES 423 AND 424... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THE CENTRAL AND SOUTHERN WASATCH FRONT. STRONG SOUTHERLY WINDS AHEAD OF A COLD FRONT WILL COMBINE WITH VERY LOW HUMIDITIES TO PRODUCE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS TODAY. THE COLD FRONT WILL CROSS THIS AREA BY MID AFTERNOON. THIS WILL REDUCE WINDS AND RAISE HUMIDITIES IN THE SALT LAKE VALLEY BUT WINDS IN THE TOOELE AND UTAH VALLEYS WILL SHIFT TO NORTHWEST AND CONTINUE TO BE STRONG. IN ADDITION...ISOLATED DRY THUNDERSTORMS WITH STRONG GUSTY WINDS ARE POSSIBLE IN THESE AREAS LATE THIS AFTERNOON THROUGH THIS EVENING. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DEVELOP SHORTLY. $$ UTZ420-431>441-445>449-200000- /O.CON.KSLC.FW.W.0015.060619T1800Z-060620T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-HENRY MOUNTAINS- UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 956 AM MDT MON JUN 19 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WINDS...LOW HUMIDITY AND ISOLATED DRY THUNDERSTORMS FOR ALL OF UTAH EXCEPT NORTH CENTRAL PORTIONS INCLUDING FIRE WEATHER ZONES 420 431 THROUGH 441 AND 445 THROUGH 449... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THE MAJORITY OF UTAH EXCEPT THE HIGHER ELEVATIONS OF THE NORTH AND THE NORTHERN WASATCH FRONT. SOUTHERLY WINDS WILL INCREASE ACROSS THE STATE TODAY AHEAD OF A COLD FRONT. THESE WINDS COMBINED WITH VERY LOW HUMIDITY WILL PRODUCE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON THROUGH MID EVENING. IN ADDITION...ISOLATED DRY THUNDERSTORMS WITH STRONG GUSTY WINDS ARE POSSIBLE OVER CENTRAL AND NORTHEASTERN UTAH LATE THIS AFTERNOON THROUGH THIS EVENING. WINDS WILL SHIFT TO NORTHWEST BEHIND THE COLD FRONT AS IT CROSSES NORTHERN UTAH THIS AFTERNOON AND WILL REMAIN STRONG OVER THE NORTHWEST DESERTS INTO THIS EVENING. THE FRONT WILL REACH SOUTHERN UTAH THIS EVENING AND WINDS WILL GRADUALLY DECREASE...ALTHOUGH HUMIDITIES WILL REMAIN LOW SOUTH OF THE FRONT. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DEVELOP SHORTLY. $$
000 WWUS85 KSLC 192019 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 219 PM MDT MON JUN 19 2006 UTZ420-431>441-445>449-200300- /O.CON.KSLC.FW.W.0015.000000T0000Z-060620T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-HENRY MOUNTAINS- UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 219 PM MDT MON JUN 19 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WINDS...LOW HUMIDITY AND ISOLATED DRY THUNDERSTORMS FOR ALL OF UTAH EXCEPT FAR NORTH CENTRAL PORTIONS INCLUDING FIRE WEATHER ZONES 420 430 THROUGH 441 AND 445 THROUGH 449...... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR MOST OF WESTERN...SOUTHERN AND EASTERN UTAH. THE AREAS NOT INCLUDED ARE THE NORTHERN WASATCH FRONT AND CACHE VALLEY...THE WASATCH MOUNTAINS AND MOUNTAIN VALLEYS AND THE WESTERN UINTAS. SOUTHERLY WINDS WILL CONTINUE ACROSS THE STATE TODAY AHEAD OF A COLD FRONT. THESE WINDS COMBINED WITH VERY LOW HUMIDITY WILL PRODUCE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON THROUGH MID EVENING. IN ADDITION...ISOLATED DRY THUNDERSTORMS WITH STRONG GUSTY WINDS ARE EXPECTED IN A BROAD BAND ACROSS NORTH CENTRAL AND NORTHEASTERN UTAH LATE THIS AFTERNOON THROUGH THIS EVENING. WINDS WILL SHIFT TO NORTHWEST BEHIND THE COLD FRONT AS IT CROSSES CENTRAL UTAH THIS AFTERNOON AND WILL REMAIN STRONG OVER THE NORTHWEST DESERTS INTO THIS EVENING. THE FRONT WILL STALL ACROSS SOUTHERN UTAH TONIGHT. WINDS BOTH NORTH AND SOUTH OF THE FRONT WILL GRADUALLY DECREASE THIS EVENING...ALTHOUGH HUMIDITIES WILL REMAIN LOW SOUTH OF THE FRONT. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DEVELOP SHORTLY. $$ UTZ423-424-200300- /O.CON.KSLC.FW.W.0015.000000T0000Z-060620T0300Z/ SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- 219 PM MDT MON JUN 19 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WINDS...LOW HUMIDITY AND ISOLATED DRY THUNDERSTORMS FOR THE CENTRAL AND SOUTHERN WASATCH FRONT INCLUDING FIRE WEATHER ZONES 423 AND 424... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THE CENTRAL AND SOUTHERN WASATCH FRONT. THE COLD FRONT HAS PASSED AND WINDS HAVE SHIFTED TO NORTHWEST OVER THESE AREAS. HOWEVER...HUMIDITIES WILL REMAIN LOW AND WINDS WILL LOCALLY BE STRONG ENOUGH TO PRODUCE AREAS OF CRITICAL FIRE WEATHER CONDITIONS INTO THIS EVENING. WINDS WILL DROP OFF AND HUMIDITIES WILL RECOVER LATER THIS EVENING. IN ADDITION...ISOLATED DRY THUNDERSTORMS WITH STRONG GUSTY WINDS ARE EXPECTED LATE THIS AFTERNOON THROUGH THIS EVENING. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DEVELOP SHORTLY. $$
000 WWUS85 KSLC 200302 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 902 PM MDT MON JUN 19 2006 UTZ420-423-424-431>441-445>449-200415- /O.EXP.KSLC.FW.W.0015.000000T0000Z-060620T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT- EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-HENRY MOUNTAINS- UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 902 PM MDT MON JUN 19 2006 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 18, 10:30 AM MDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jun 18, 10:30 AM MDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1030 AM MDT SUN JUN 18 2006
.SYNOPSIS...UPPER LEVEL HIGH PRESSURE RIDGE WILL REMAIN OVER THE
GREAT BASIN TODAY. A WEAK COLD FRONT WILL MOVE THROUGH NORTHERN AND
CENTRAL UTAH MONDAY AFTERNOON THROUGH TUESDAY. A RIDGE OF HIGH
PRESSURE WILL BUILD BACK OVER THE REGION THE LATTER PART OF THE
WEEK.
&&
.DISCUSSION...WEAK SHORTWAVE THAT MOVED THROUGH THE RIDGE ACROSS
MONTANA AND WYOMING LAST NIGHT WAS JUST ENOUGH TO CAUSE A MORE
WESTERLY FLOW ALOFT TO BE IN PLACE ACROSS THE AREA THIS MORNING. THE
SURFACE HIGH THAT BUILT IN BEHIND THIS SHORT WAVE HAS CAUSED A
LITTLE STRONGER NORTH TO SOUTH SURFACE GRADIENT ACROSS THE STATE
THIS MOURNING AND WILL LIKELY PREVENT TEMPERATURES FROM REACHING
THEIR FULL POTENTIAL DUE TO THIS SHALLOW LAYER OF STABLE
AIR...ESPECIALLY ACROSS THE NORTH. THE GSL DESERT OBSERVATION SITES
SHOWING SOME NORTH WINDS GUSTING BETWEEN 15-20 MPH THIS MORNING
SUPPORTING THIS CURRENT GRADIENT. THIS REDUCES THE THREAT OF
SOUTHERLY WINDS MIXING DOWN AND INCREASING VERY MUCH AT ALL THIS
AFTERNOON SINCE THEY WILL BE FIGHTING THIS NORTHERLY SURFACE
GRADIENT. THEREFORE WILL BACK OFF ON MAXIMUM TEMPERATURES ACROSS
NORTHERN THIRD OF THE AREA FOR TODAY. REST OF PACKAGE APPEARS TO BE
IN GOOD SHAPE.
&&
.AVIATION...KSLC AREA VERY LIKELY WILL SEE A SLIGHTLY EARLIER SEA
BREEZE TODAY DUE TO THE BUILDING HIGH PRESSURE SYSTEM TO THE NORTH.
HOWEVER...BY TONIGHT THE DIURNAL SOUTHEAST DRAINAGE SHOULD BE
ENHANCED DUE TO THE APPROACHING SYSTEM FOR MONDAY AFTERNOON.
&&
.FIRE WEATHER...MORNING MODELS SHOW MARGINAL RED FLAG CONDITIONS ARE
STILL POSSIBLE OVER SOUTHWESTERN UT THIS AFTERNOON. ISOLATED
PORTIONS OF SOUTH CENTRAL UT ALONG THE AZ BORDER COULD ALSO GET
CLOSE BUT THERE IS NO REAL SUPPORT FOR CRITICAL CONDITIONS OVER
NORTHWEST UT. THAT SAID...AM EXTREMELY RELUCTANT TO CANCEL THE RED
FLAG WARNING UNTIL IT BECOMES OBVIOUS THAT CONDITIONS WILL NOT
DEVELOP...AND WE WONT KNOW THAT UNTIL THE AFTERNOON. SUPPORT FOR
WIDESPREAD CRITICAL CONDITIONS IS MUCH BETTER TOMORROW WITH STRONGER
WINDS ALOFT AND A MORE FAVORABLE SURFACE GRADIENT. ALTHO THE
EXPECTED COLD FRONT WILL BE INTO CENTRAL UT BY LATE MONDAY...IT
APPEARS THAT WINDS BEHIND THE FRONT WILL STILL BE FAIRLY STRONG OVER
THE NORTHWEST DESERTS AND HUMIDITIES WONT RECOVER UNTIL MONDAY
NIGHT. SO THE EXPANSION OF THE WATCH INTO ZONE 420 FOR MONDAY IS
REASONABLE. ALSO...THERE IS A THREAT OF ISOLATED DRY THUNDERSTORMS
ALONG AND JUST NORTH OF THE FRONT...AND SOUTHERN ZONE 420 WOULD BE
INCLUDED IN THIS THREAT.
HIGHER HUMIDITIES OVER THE NORTH AND LESS WIND AREA-WIDE WILL
GREATLY REDUCE THE THREAT OF CRITICAL FIRE WEATHER CONDITIONS TUE
THROUGH THE END OF THE WEEK. HOWEVER...ISOLATED AFTERNOON AND EARLY
EVENING CONVECTION WILL BECOME POSSIBLE OVER THE HIGHER TERRAIN OF
CENTRAL AND SOUTHERN UT.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FROM NOON TO 900 PM TODAY FOR FIRE
WEATHER ZONES 420-434-435-437 AND 439.
FIRE WEATHER WATCH MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR FIRE WEATHER ZONES 420-431>434-436>441 AND 445>448
WY...NONE.
&&
STRUTHWOLF/WILENSKYHazardous weather outlook, Jun 18, 5:56 AM MDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 556 AM MDT SUN JUN 18 2006 UTZ001>021-WYZ021-191200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 556 AM MDT SUN JUN 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY INCREASING SOUTHERLY WINDS WILL COMBINE WITH A VERY DRY AIRMASS...RESULTING IN SEVERE FIRE WEATHER CONDITIONS ACROSS MUCH OF WESTERN UTAH THIS AFTERNOON AND EVENING. SEE THE LATEST RED FLAG WARNING FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG SOUTHWESTLY WINDS AHEAD OF A COLD FRONT MOVING THROUGH NORTHERN UTAH WILL COMBINE WITH VERY LOW RELATIVE HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS OVER ALL BUT THE FAR NORTHERN SECTIONS OF UTAH AND EXTREME SOUTHWEST WYOMING ON MONDAY. DRY THUNDERSTORMS WITH GUSTY WINDS WILL ALSO BE POSSIBLE OVER PORTIONS OF NORTHERN AND CENTRAL UTAH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. BARJENBRUCH
Nearby
Red Flag Warnings in Utah, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.